Inhaler the Reason?

Guys we don't have any Rehab or clinics to help with Lung Problems in our country. As mentioned before I've got Mild / Moderate emphysema (Fev1 varies between 67% to 81% in 4 consecutive blows) and got a description for Foxair Inhaler. I must use it once in the morning and once at night time. I rinse my mouth and take a drink of water after I used it. I however got a problem - I sing a lot in church and other places. Sometimes my vocal chords goes hoarse or cut of completely - can the Foxair be the cause of this and if so what to do?

Thank you

8 Replies

oldestnewest
  • Hi

    Inhalers can cause dry throat, try a gargle with mouthwash rather than just rinsing, maybe also try honey and water drink.

  • I don't know about your inhaler, but I have 3 different ones I have to use daily, and often have the symptoms you experience. I think it's quite a common side effect even when you rinse and gargle after each use. When I use Ventolin regularly it always gives me oral thrush, none of the other do. Just one of the many things we put up with, but without our inhalers we would struggle.

    Velvet xx

  • I do not really experience any difference using the inhaler or not. If it is the Cortisone in the Inhaler I feel like chucking it in the rubbish bin. Stone however referred to a dry throat - That one I know as I was told to use a CPAP at night as I snore bad and stop breathing at night 19 times per hour up to 36 seconds at a time. Now the CPAP dries a throat like nothing else - may that be the cause? Sorry for all the questions but I've got nowhere else to go.

  • You can get a dry mouth spray from Boots which helped me a lot after having radiotherapy to my mouth, they also do a mouthwash for a dry mouth. Hope this helps and you'll soon be singing like a bird again.

  • all the inhalers can cause a hoarseness but also loss of volume to your voice is part of your condition. The voice requires huge amounts of air to keep "vocal". I have 27% lung function and I sing in a choir....or make a noise anyway. I either have five bars rest until recovered but if the hoarseness is due to my medication, I keep a small container of small fruit pieces with me to bring back moisture. It needs to be a slightly acidic fruit, apple, pineapple, orange even grapes but definitely not banana.

  • Thank you - Someone also said honey with luke warm water will help

  • It will but a bit inconveinient when out and about or singing with the choir.

  • I take Fostair inhaler and it affects my voice,i am waiting to see ENT just to be sure that all is well with my voice box.

You may also like...